MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® CONFORMABLE AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® CONFORMABLE AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Catalog Number CXA360005
Medical Device Problem Code Human-Device Interface Problem (2949)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 12/09/2023
Type of Reportable Event Malfunction
Event or Problem Description
The field sales associate (fsa) reported the following: on (b)(6) 2023, the patient underwent endovascular treatment of a pseudoaneurysm in the ascending aorta using gore® excluder® conformable aaa endoprostheses.It was reported as the fellow physician was deploying the gore® excluder® conformable aaa endoprostheses (aortic extender), she paused (looked up at the screen in order to identify placement location) midway through the deployment pull.The device did deploy and ¿had the appearance of being at a angle and folding back on itself¿.¿the aortic extender appeared to tumble at the distal end of the device and sat at an angle in the aorta.¿ a additional gore® excluder® conformable aaa endoprostheses (aortic extender) was then deployed/implanted successfully.The patient tolerated the procedure.The fsa reported that there was an obvious pause during the deployment.The fellow made a claim that the deployment mechanism was "stuck" and that caused the pause in deployment.However, the fsa witnessed the fellow pause to look up at the screen to identify placement location of the aortic extender and that was what instituted the "pause" in deployment.
 
Additional Manufacturer Narrative
W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Additional Manufacturer Narrative
Addition: gore engineering performed a engineering evaluation, no device was returned.Per the evaluation, the reported failure mode of the device moving during deployment could not be independently confirmed.No images, nor the physical device were available to allow for evaluation of the reported failure mode.As reported, there was a pause as the deployment knob was pulled, however per the instructions for use deployment should be performed using a steady and continuous pull of deployment knob.A pause in deployment may have contributed to the device deploying at an angle, but there is no way to confirm this had occurred.Additionally, the root cause of the pause in deployment could not be established with the available information.

Brand Name
GORE® EXCLUDER® CONFORMABLE AAA ENDOPROSTHESIS
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL PHOENIX 2 B/P
32470 n. north valley parkway
phoenix AZ 85085
Manufacturer Contact
rachael chascsa
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key18387768
Report Number3007284313-2023-02978
Device Sequence Number2804522
Product Code MIH
UDI-Device Identifier00733132650972
UDI-Public00733132650972
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P200030
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/20/2026
Device Catalogue NumberCXA360005
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/09/2023
Supplement Date Received by Manufacturer12/09/2023
Initial Report FDA Received Date12/22/2023
Supplement Report FDA Received Date02/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/22/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age18 YR
Patient SexMale